Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 11, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 27, 2015, 6:36 AM CDT for 4 counties in Texas; Sabine Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2015, 6:36 AM CDT (11:36 UTC)
- Expired
- Apr 27, 2015, 9:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Sabine Parish, LA, Angelina County, TX, Nacogdoches County, TX, Sabine County, TX, San Augustine County, TX
The radar
The Ft Polk radar (KPOE), 103 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 11.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 2577 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
648
WGUS54 KSHV 271136
FFWSHV
LAC085-TXC005-347-403-405-271430-
/O.NEW.KSHV.FF.W.0011.150427T1136Z-150427T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
636 AM CDT MON APR 27 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN SABINE PARISH IN NORTHWESTERN LOUISIANA...
SOUTHEASTERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
EASTERN ANGELINA COUNTY IN EASTERN TEXAS...
SABINE COUNTY IN EASTERN TEXAS...
SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
* UNTIL 930 AM CDT
* AT 634 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MILAM...HUNTINGTON...SAN AUGUSTINE...HEMPHILL...PINELAND...
ROSEVINE...WODEN...MACUNE...ETOILE...BLAND LAKE...ZAVALLA...
CHIRENO...BROADDUS...DOLAN...CALGARY...SEXTON...CHINAQUAPIN...
DENNING...COLUMBUS AND YELLOWPINE.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3106 9455 3152 9460 3154 9431 3159 9431
3166 9440 3162 9409 3157 9399 3161 9390
3153 9378 3151 9371 3147 9375 3137 9367
3137 9364 3132 9368 3123 9360 3118 9360
3116 9391 3103 9447
$$
ELEVENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 6:32 AM CDT, 4 minutes earlier.
Area forecast discussion, Apr 27, 6:32 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 632 AM CDT MON APR 27 2015 .UPDATE... UPDATED THE FORECAST TO REMOVE 8 COUNTIES AND PARISHES FROM TORNADO WATCH NUMBER 125 ACROSS NORTHEAST TEXAS AND NORTHWEST LOUISIANA...AND TO INCLUDE 4 PARISHES IN A NEW TORNQADO WATCH NUMBER 126 ACROSS LOWER PARTS OF NORTH CENTRAL LOUISIANA. && .DISCUSSION... AN AREA OF SHOWERS AND STRONG TO SEVERE THUNDERSTORMS CONTINUED TO MOVE ACROSS PARTS OF SAN AUGUSTINE AND SABINE COUNTIES IN EAST TEXAS AND LOWER PARTS OF TOLEDO BEND AND PARTS OF SABINE PARISH IN NORTHWEST LOUISIANA. STORMS WILL BE POSSIBLE ACROSS THE SOUTHERN PARTS OF TORNADO WATCH 125 AND INTO TORNADO WATCH 126 DURING THE REST OF THE MORNING. /06/ && .PREV DISCUSSION... /ISSUED 544 AM CDT MON APR 27 2015/ DISCUSSION... EARLY THIS MORNING A COLD FRONT EXTENDED FROM SURFACE LOW PRESSURE OVER NORTH CENTRAL TEXAS SOUTHWEST OF THE DALLAS/FORT WORTH METROPLEX AND REACHED INTO EAST TEXAS NEAR TYLER AND SOUTH OF LONGVIEW AND ACROSS NORTH LOUISIANA SOUTH OF THE INTERSTATE 20 CORRIDOR. AN INVERTED SURFACE TROUGH OF LOW PRESSURE REACHED TO THE NORTHEAST FROM THE LOW/S CENTER INTO CENTRAL OKLAHOMA AND SOUTHERN KANSAS. AN OCCULDED FRONT REACHED TO THE NORTHWEST FROM THE TEXAS LOW INTO SOUTHERN NEW MEXICO TO ANOTHER SMALL SURFACE LOW PRESSURE AREA...AND A DRY LINE EXTENDED FROM SOUTHEAST NEW MEXICO ACROSS WEST TEXAS INTO ANOTHER SURFACE LOW OVER SOUTH TEXAS NEAR BROWNSVILLE. SURFACE HIGH PRESSURE WAS CENTERED OVER NORTHEAST ARKANSAS AND PROVIDING COLDER AIR INTO THE FOUR STATE REGION. ALOFT A SERIES OF DISTURBANCES WERE EJECTING AROUND THE BASE OF A CLOSED LOW OVER NEW MEXICO AND THE WESTERN PAN HANDLE AREA OF TEXAS AND MOVING ACROSS THE SURFACE SYSTEMS PROVIDING LIFT AND MOISTURE ALOFT TO PRODUCE SHOWERS AND THUNDERSTORMS...SOME OF WHICH WERE STRONG TO SEVERE...PRODUCING LOCALLY HEAVY RAINFALL AND LARGE HAIL AND STRONG AND DAMAGING WINDS. WITH SUCH A COMPLEX SYSTEM...MOVMENT OF THE STORMS WERE SLOW AND WILL RESULT IN VERY HEAVY RAIN SINCE PRECIPITABLE WATER VALUES WERE FROM NEAR ONE INCH TO NEAR ONE AND THREE TENTHS OF AN INCH ACROSS EAST TEXAS INTO WESTERN LOUISIANA. THROUGH THE FIRST HALF OF THE WORK WEEK THE UPPER LOW WILL MOVE SLOWLY EAST ACROSS OKLAHOMA AND TEXAS NEAR THE RED RIVER AND INTO ARKANSAS AND NORTH LOUISIANA...NUDGING THE SURFACE LOW/S SOUTH WITH THE COLD FRONT REACHING TO THE SOUTHEAST INTO THE GULF OF MEXICO...AN OCCULUDED FRONT INTO LOWER PARTS OF THE PAN HANDLE AND ANOTHER COLD FRONT TRAILING TO THE SOUTHWEST INTO WEST TEXAS AND MEXICO. THIS WILL CONTINUE TO PROVIDE A WET PERIOD FOR THE FOUR STATE REGION ALONG WITH THE CHANCE FOR SEVERE THUNDERSTORMS...LOCALLY HEAVY RAINFALL WITH POSSIBLE FLASH FLOODING...AND COOLER TEMPERATURES. BY LATE TUESDAY NIGHT THE UPPER LOW PRESSURE SYSTEM WILL BE SHIFTINTG INTO NORTHWEST MISSSISSIPPI...WESTERN TENNESSEE WITH ITS TRAILING TROUGH OF LOW PRESSURE JUST EAST OF THE MISSISSIPPI RIVER AND INTO THE GULF OF MEXICO WITH THE SURFACE LOW OVER SOUTH ALABAMA AND NORTHWEST FLORIDA. WRAP AROUND MOISTURE WILL PROVIDE SHOWERS OVER EASTERN SECTIONS OF NORTH CENTRAL LOUISIANA WITH THE RAIN ENDING BY DAYBREAK WEDNESDAY MORNING. FOR THE REST OF THE EXTENDED FORECAST PERIOD...HIGH PRESSURE ON THE SURFACE AND ALOFT WILL DOMAINTE THE WEATHER PATTERN ACROSS THE FOUR STATE REGION WITH DRY CONDITIONS FOR THE AREA THROUGH NEXT WEEKEND. ANOTHER UPPER LOW WILL DROP SOUTH ACROSS THE EATERN STATES BUT THIS SYSTEM WILL BRUSH JUST EAST OF OUR REGION AFFECTING THE TENNESSEE AND OHIO VALLEYS AND THEN INTO THE SOUTHEAST STATES INTO THIS WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... SHV 69 53 63 46 / 80 80 60 10 MLU 68 56 64 48 / 70 80 70 30 DEQ 65 49 60 42 / 80 80 60 10 TXK 66 51 61 46 / 80 80 60 10 ELD 66 51 59 44 / 70 80 70 30 TYR 71 54 64 47 / 80 80 40 10 GGG 71 53 63 48 / 80 80 40 10 LFK 73 59 68 50 / 80 80 40 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, Apr 26, 10:19 AM CDT, 20 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1019 AM CDT SUN APR 26 2015 ARZ050-051-059-OKZ077-TXZ096-097-108>111-124-125-136-137-149-150- 271200- SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-GREGG-CHEROKEE-RUSK- 1019 AM CDT SUN APR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... MOISTURE WILL BE ON THE INCREASE TODAY THROUGH TONIGHT AS AN UPPER LEVEL TROUGH MOVES INTO THE SOUTHWEST UNITED STATES. SOUTHWEST FLOW ALOFT PRECEDING THE UPPER LEVEL TROUGH WILL RESULT IN INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION...MAINLY THIS EVENING INTO THE OVERNIGHT HOURS. A FEW OF THESE STORMS COULD BE STRONG IN INTENSITY WITH HAIL AND STRONG WINDS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A COLD FRONT WILL DRIFT SOUTH MONDAY AND SOUTH OF THE AREA TUESDAY WITH A CONTINUED SUPPLY OF GULF MOISTURE FEEDING INTO THE REGION AROUND A SURFACE LOW PRESSURE SYSTEM ALONG THE BOUNDARY...AND COLDER AIR SPREADING SOUTH WITH SURFACE HIGH PRESSURE DROPPING ACROSS THE CENTRAL SECTIONS OF THE COUNTRY. SHOWERS AND THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS UNTIL AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES EAST OF THE MISSISSIPPI RIVER INTO WESTERN MISSISSIPPI AND TENNESSEE AND S SURFACE LOW MOVES ALONG THE GULF COAST OF LOUISIANA AND MISSISSIPPI LATE TUESDAY. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG TO SEVERE AND DAMAGING WINDS AND LARGE HAIL ALONG WITH LOCALLY HEAVY RAINFALL AND PONDING OF WATER IN STREETS AND LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED TONIGHT. ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ112-126-138- 151>153-165>167-271530- HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER- WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CASS- MARION-HARRISON-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1018 AM CDT SUN APR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... MOISTURE WILL BE ON THE INCREASE TODAY THROUGH TONIGHT AS AN UPPER LEVEL TROUGH MOVES INTO THE SOUTHWEST UNITED STATES. SOUTHWEST FLOW ALOFT PRECEDING THE UPPER LEVEL TROUGH WILL RESULT IN INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION...MAINLY INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A COLD FRONT WILL DRIFT SOUTH MONDAY AND SOUTH OF THE AREA TUESDAY WITH A CONTINUED SUPPLY OF GULF MOISTURE FEEDING INTO THE REGION AROUND A SURFACE LOW PRESSURE SYSTEM ALONG THE BOUNDARY...AND COLDER AIR SPREADING SOUTH WITH SURFACE HIGH PRESSURE DROPPING ACROSS THE CENTRAL SECTIONS OF THE COUNTRY. SHOWERS AND THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS UNTIL AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES EAST OF THE MISSISSIPPI RIVER INTO WESTERN MISSISSIPPI AND TENNESSEE AND S SURFACE LOW MOVES ALONG THE GULF COAST OF LOUISIANA AND MISSISSIPPI LATE TUESDAY. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG TO SEVERE AND DAMAGING WINDS AND LARGE HAIL ALONG WITH LOCALLY HEAVY RAINFALL AND PONDING OF WATER IN STREETS AND LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 13
In the hours before
Local storm report, Apr 27, 5:37 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
537 AM CDT MON APR 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM LIGHTNING 1 SSE TYLER 32.32N 95.30W
04/27/2015 SMITH TX LAW ENFORCEMENT
SHERIFF OFFICE REPORTS FIRE TO A HOME IN THE COOKS
CROSSING SUBDIVISION DUE TO LIGHTNING STRIKE.
&&
EVENT NUMBER SHV1500383
20Local storm report, Apr 27, 6:01 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
601 AM CDT MON APR 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM HAIL 11 S LUFKIN 31.17N 94.73W
04/27/2015 E1.00 INCH ANGELINA TX PUBLIC
QUARTER SIZE HAIL REPORTED IN THE BEULAH COMMUNITY.
&&
EVENT NUMBER SHV1500384
20Local storm report, Apr 27, 6:18 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
618 AM CDT MON APR 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND DMG 6 SSW CUSHING 31.74N 94.89W
04/27/2015 NACOGDOCHES TX TRAINED SPOTTER
TREES SNAPPED AND UPROOTED IN LILBERT.
ESTIMATED WIND GUST TO 70 MPH.
&&
NWS SHREVEPORT LA
IRIS SYSTEMLocal storm report, Apr 27, 6:21 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 AM CDT MON APR 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM TSTM WND DMG 10 SE NACOGDOCHES 31.51N 94.53W
04/27/2015 NACOGDOCHES TX 911 CALL CENTER
REPORTS OF TREES DOWN IN WODEN ALONG SR 226.
&&
NWS SHREVEPORT LA
IRIS SYSTEMLocal storm report, Apr 27, 6:23 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 AM CDT MON APR 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 AM TSTM WND DMG 4 S CUSHING 31.76N 94.85W
04/27/2015 NACOGDOCHES TX 911 CALL CENTER
REPORTS OF TREES DOWN IN LOONYVILLE.
&&
NWS SHREVEPORT LA
IRIS SYSTEMLocal storm report, Apr 27, 6:35 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
635 AM CDT MON APR 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM FLASH FLOOD LUFKIN 31.34N 94.73W
04/27/2015 ANGELINA TX 911 CALL CENTER
FLOODING REPORTING IN DOWNTOWN LUFKIN AS
WELL AS ALONG SEVERAL OF THE COUNTY ROADS
AND STATE HIGHWAYS IN AND AROUND LUFKIN.
&&
NWS SHREVEPORT LA
IRIS SYSTEMThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:11 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 49 min |
| Apr 27, 3:38 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 67 min |
| Apr 27, 3:49 AM CDT | Tornado Warning | SHV | Cherokee | 26 min |
| Apr 27, 4:10 AM CDT | Tornado Warning | SHV | Cherokee | 24 min |
| Apr 27, 4:32 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches | 43 min |
| Apr 27, 4:49 AM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 116 min |
| Apr 27, 4:50 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 40 min |
| Apr 27, 5:02 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine | 43 min |
| Apr 27, 5:18 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, Panola, Rusk, Sabine and 2 more | 42 min |
| Apr 27, 5:43 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 62 min |
| Apr 27, 7:54 AM CDT | Severe Thunderstorm Warning | SHV | Grant | 51 min |
Nearby
Flash Flood Warnings in Texas, 2015Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.